Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 30, 2022, 4:26 PM CDT for 6 counties in Minnesota. It was in force for 49 min. 40 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2022, 4:26 PM CDT (21:26 UTC)
- Expired
- May 30, 2022, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Becker County, MN, Clay County, MN, Grant County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 190 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:26 PM CDT | TSTM WND DMG | 4 W Ashby, MN | A SEMI TRACTOR-TRAILER COMBINATION TRAVELING ON WESTBOUND I-94 WAS BLOWN OVER ONTO A VEHICLE THAT HAD PARKED ON THE SHOULDER OF THE HIGHWAY DUE TO AN APPROACHING STORM. REPORTS INDICATE THAT THREE INDIVIDUALS SUSTAINED NON-LIFETHREATENING INJURIES. TIME ESTIMA |
| May 30, 4:27 PM CDT | TSTM WND GST 75 | Ashby, MN | LARGE BRANCHES BROKEN DOWN AND TREES UPROOTED NEAR DOWNTOWN ASHBY. WIND GUSTS ESTIMATED FROM 70 TO 80 MPH. |
| May 30, 4:28 PM CDT | TSTM WND DMG | Ashby, MN | LARGE BRANCHES BROKEN DOWN AND TREES UPROOTED NEAR DOWNTOWN ASHBY. |
| May 30, 4:28 PM CDT | TSTM WND GST 80 | 5 Sw Dalton, MN | DETACHED GARAGE DESTROYED, HOUSE ROOFING TORN OFF,TREESSNAPPED,AND A CENTER PIVOT IRRIGATION SYSTEM FLIPPED OVER NEAR THE SOUTH SHORE OF TEN MILE LAKE. NUMEROUS LARGE ASH AND SPUCE TREES WERE ALSO SNAPPED OR UPROOTED ON WEST AND NORTHWEST EDGES OF THE LAKE, AN |
| May 30, 4:29 PM CDT | TSTM WND DMG | 5 Sw Dalton, MN | GARAGE DESTROYED. HOUSE ROOFING TORN OFF NEAR TEN MILE LAKE. TIME ESTIMATED BASED ON RADAR. |
| May 30, 4:30 PM CDT | TSTM WND DMG | Dalton, MN | LARGE TREES BLOWN DOWN FROM 3 W DALTON, THROUGH TOWN TO POINTS EAST AND NORTHEAST OF TOWN. |
| May 30, 4:32 PM CDT | TSTM WND DMG | 3 Ne Dalton, MN | A FIFTH WHEEL DUAL-AXLE CAMPER WAS FLIPPED OVER NEAR STALKER LAKE. TIME STIMATED BASED ON RADAR. |
| May 30, 4:32 PM CDT | TSTM WND GST 80 | 4 Ene Dalton, MN | A FIFTH WHEEL DUAL-AXLE CAMPER WAS FLIPPED OVER NEAR STALKER LAKE. NUMEROUS LARGE TREES WERE SNAPPED OR UPROOTED AROUND STALKER AND LONG LAKES. ONE POLE SHED HAD IS SOUTH FACING WALL BLOWN IN AND METAL PANELS BLOWN OFF. INFORMATION AUGMENTED BY NWS STORM DAMAG |
| May 30, 4:33 PM CDT | TSTM WND DMG | 4 Nw Elizabeth, MN | SEVERAL 4 TO 8 INCH DIAMETER BRANCHES BROKEN DOWN IS FARMSTEAD SHELTERBELTS ACROSS OSCAR TOWNSHIP. TIME ESTIMATED BASED ON RADAR. |
| May 30, 4:34 PM CDT | TORNADO 1 | 1 Wsw Urbank, MN | THE TORNADO WAS WRAPPED IN DAMAGING DOWNBURST WIND AND RAIN AS IT TRACKED RAPIDLY TO THE NNE FOR ROUHGHLY 5 MILES, ENDING ABOUT 4 N URBANK BY 438 PM CDT. NUMEROUS POPLAR, ASH, AND SPRUCE TREES WERE SNAPPED OR UPROOTED ALONG ITS PATH. ONE HOUSE LOST NUMEROUS SH |
| May 30, 4:34 PM CDT | TORNADO | 1.2 Sw Urbank, MN | PEAK WINDS ESTIMATED TO BE 90 MPH. WITH PATH LENGTH OF 5 MILES AND A PATH WIDTH OF 200 YARDS. NUMEROUS POPLAR, ASH, AND SPRUCE TREES WERE SNAPPED OR UPROOTED ALONG THE PATH. AT LEAST ONE HOUSE LOST NUMEROUS SHINGLES, WHILE METAL PANELS WERE TORN OFF ONE FARM B |
| May 30, 4:35 PM CDT | TSTM WND DMG | Dalton, MN | LARGE TREES BLOWN DOWN AROUND TOWN. |
| May 30, 4:37 PM CDT | TSTM WND DMG | 3 W Urbank, MN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 W URBANK. LARGE TREES DOWN NEAR INSPIRATION PEAK. |
| May 30, 4:37 PM CDT | TSTM WND DMG | 3 W Urbank, MN | LARGE TREES DOWN NEAR INSPIRATION PEAK. |
| May 30, 4:38 PM CDT | TSTM WND DMG | 3 Ese Underwood, MN | TREES BLOWN DOWN AND A TRAILER CRUSHED BY FALLING TREES ON SOUTH TURTLE LAKE. TIME ESTIMATED BASED ON RADAR. |
| May 30, 4:39 PM CDT | TSTM WND GST 71 | 4 W Battle Lake, MN | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION NEAR SOUTH TURTLE LAKE, BEFORE THE STATION LOST POWER. |
| May 30, 4:40 PM CDT | TSTM WND DMG | 2 S Battle Lake, MN | LARGE TREES UPROOTED. |
| May 30, 4:40 PM CDT | TSTM WND DMG | 5 E Fergus Falls, MN | TREES BLOWN DOWN, HOUSE AND SHED ROOFING TORN OFF, AND PONTOON FLIPPED NEAR WALL LAKE. TIME ESTIMATED BASED ON RADAR. |
| May 30, 4:45 PM CDT | TSTM WND DMG | Dalton, MN | LARGE TREES DOWN. |
| May 30, 4:48 PM CDT | TSTM WND DMG | 5 E Henning, MN | OCCASIONAL POPLAR AND SPRUCE TREES WERE SNAPPED OR UPROOTED ALONG A THREE MILE STRETCH OF HWY 210 THROUGH WESTERN INMAN TOWNSHIP. THE LAST TWO SECTIONS OF A NORTH-SOUTH ORIENTED CENTER PIVOT IRRIGATION SYSTEM WERE TUMBLED. |
| May 30, 4:49 PM CDT | TSTM WND GST 60 | 3 Ese Phelps, MN | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION NEAR MAINE. |
| May 30, 4:49 PM CDT | TSTM WND GST 60 | 3 Ese Phelps, MN | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION NEAR MAINE. A FEW 8 INCH DIAMETER PINE TREES WERE SNAPPED ALONG CR1, SOUTHEAST OF PHELPS. |
| May 30, 4:49 PM CDT | TSTM WND GST 65 | New York Mills, MN | PEAK WIND MEASURED AT A PERSONAL WEATHER STATION. |
| May 30, 4:50 PM CDT | TSTM WND DMG | 1 W Amor, MN | FIVE POWER POLES WERE CRACKED OR SNAPPED IN AMOR TOWNSHIP. TIME ESTIMATED BASED ON RADAR. |
| May 30, 4:55 PM CDT | TSTM WND DMG | Lake Lida, MN | TREES BLOWN DOWN ON A TRUCK. TIME ESTIMATED BASED ON RADAR. |
| May 30, 4:56 PM CDT | TSTM WND DMG | 1 E Perham, MN | BACK WALL OF A GARAGE BLOWN OUT BY THE WIND. |
| May 30, 4:58 PM CDT | TORNADO 1 | 2 Se Perham, MN | THE TORNADO WAS WRAPPED IN DAMAGING DOWNBURST WINDS AND RAIN AS IT RAPIDLY TRACKED TO THE NNE FOR ROUGHLY 5 MILES, INTO AND ACROSS BIG PINE LAKE, BY 504 PM CDT. NUMEROUS POPLAR, ASH, SPRUCE, AND PINE TREES WERE SNAPPED OR UPROOTED. ONE GARAGE HAD THE FRONT DOO |
| May 30, 4:59 PM CDT | TSTM WND DMG | 1 E Perham, MN | BACK WALL OF A GARAGE BLOWN OUT BY THE WIND. |
| May 30, 4:59 PM CDT | TORNADO | 2 Se Perham, MN | PEAK WINDS ESTIMATED TO BE 100 MPH, WITH A PATH LENGTH OF 5 MILES AND PATH WIDTH OF 300 YARDS. NUMEROUS POPLAR, ASH, SPRUCE, AND PINE TREES WERE SNAPPED ACROSS THE EASTERN EDGE OF PERHAM AND ALONG THE WESTERN AND NORTHERN SHORES OF BIG PINE LAKE. ONE GARAGE HA |
| May 30, 5:02 PM CDT | TSTM WND DMG | Frazee, MN | METAL ROOFING PEELED OFF OF A GARAGE. TIME ESTIMATED BASED ON RADAR. |
| May 30, 5:05 PM CDT | TSTM WND DMG | 12 E Detroit Lakes, MN | MULTIPLE TREES BLOWN DOWN. SOME HAVE FALLEN ON POWER LINES. SHINGLES LIFTED OFF ROOF OF HOUSE. |
| May 30, 5:05 PM CDT | TSTM WND DMG | 12 E Detroit Lakes, MN | MULTIPLE TREES DOWN. SOME HAVE FALLEN ON POWER LINES. |
| May 30, 5:05 PM CDT | TSTM WND DMG | 5 S Height Of Land Lake, MN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 S HEIGHT OF LAND LAKE. SHINGLES LIFTED OFF ROOF. |
| May 30, 5:05 PM CDT | TSTM WND DMG | 5 S Height Of Land Lake, MN | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 S HEIGHT OF LAND LAKE. SHINGLES LIFTED OFF ROOF, TREE BRANCHES (A FEW INCHES IN DIAMETER) FROM APPLE TREE SNAPPED. |
| May 30, 5:06 PM CDT | TSTM WND DMG | 3 E Evergreen, MN | DAMAGE TO FARM IN SPRUCE GROVE TOWNSHIP NEAR THE INTERSECTION OF STATE HIGHWAY 87 AND COUNTY HIGHWAY 43. METAL SHEETS STREWN ABOUT AND WRAPPED AROUND TREES. TIME ESTIMATED VIA RADAR. |
| May 30, 5:08 PM CDT | TSTM WND DMG | 2 W Hillview, MN | A FEW POPLAR TREES WERE BLOWN OVER. |
| May 30, 5:09 PM CDT | TSTM WND DMG | 3 E Evergreen, MN | METAL ROOFING AND SHEETHING WAS BLOWN OFF A POLESHED WITH METAL SHEETS STREWN ABOUT AND WRAPPED AROUND TREES NEAR THE INTERSECTION OF STATE HWY 87 AND CR43. NUMEROUS POPLAR TREES WERE SNAPPED OR UPROOTED ACROSS SPRUCEGROVE AND RUNEBERG TOWNSHIPS. TIME ESTIMATE |
| May 30, 5:09 PM CDT | TSTM WND DMG | 6 Nne Wadena, MN | A FEW POPLAR TREES SNAPPED THROUGH CENTRAL LEAF RIVER TOWNSHIP. TIME ESTIMATED BASED ON RADAR. |
| May 30, 5:11 PM CDT | TSTM WND DMG | Frazee, MN | METAL ROOFING PEELED OFF OF A GARAGE. TIME ESTIMATED BASED ON RADAR. |
| May 30, 5:18 PM CDT | TSTM WND DMG | 3 Wsw Menahga, MN | SEVERAL POPLAR AND ASH TREES SNAPPED ACROSS WESTERN BLUEBERRY TOWNSHIP. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 35 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
816
WUUS53 KFGF 302126
SVRFGF
MNC005-027-051-111-159-167-302215-
/O.NEW.KFGF.SV.W.0039.220530T2126Z-220530T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
426 PM CDT Mon May 30 2022
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southeastern Clay County in northwestern Minnesota...
Western Wadena County in central Minnesota...
Otter Tail County in west central Minnesota...
Northeastern Grant County in west central Minnesota...
Northeastern Wilkin County in west central Minnesota...
Southern Becker County in northwestern Minnesota...
* Until 515 PM CDT.
* At 426 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Brushvale to near Melby, moving
north at 85 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Rothsay around 430 PM CDT.
Battle Lake, Lawndale and Clitherall around 435 PM CDT.
Ottertail Lake, Amor and Phelps around 440 PM CDT.
Richville, Star Lake and Ottertail around 445 PM CDT.
Other locations in the path of these severe thunderstorms include
Dent and Big McDonald Lake.
This includes Interstate 94 in Minnesota between mile markers 29 and
80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central, northwestern and west central Minnesota.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central, northwestern and west central Minnesota.
&&
LAT...LON 4593 9577 4620 9645 4684 9629 4680 9490
4637 9508 4637 9516 4611 9515 4611 9577
TIME...MOT...LOC 2126Z 186DEG 74KT 4641 9646 4609 9576
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Perroux/GG1 follow-up statement
007
WWUS53 KFGF 302145
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
445 PM CDT Mon May 30 2022
MNC051-302154-
/O.CAN.KFGF.SV.W.0039.000000T0000Z-220530T2215Z/
Grant MN-
445 PM CDT Mon May 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central, northwestern and west central Minnesota.
LAT...LON 4637 9508 4637 9516 4611 9515 4611 9585
4626 9643 4684 9629 4680 9490
TIME...MOT...LOC 2144Z 186DEG 74KT 4678 9641 4646 9570
$$
MNC005-027-111-159-167-302215-
/O.CON.KFGF.SV.W.0039.000000T0000Z-220530T2215Z/
Clay MN-Wadena MN-Otter Tail MN-Wilkin MN-Becker MN-
445 PM CDT Mon May 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN CLAY...WESTERN WADENA...OTTER TAIL...NORTHEASTERN
WILKIN AND SOUTHERN BECKER COUNTIES...
At 444 PM CDT, severe thunderstorms were located along a line
extending from near Downer to near Amor, moving north at 85 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Fergus Falls, Detroit Lakes, Wadena, Perham, Pelican Rapids,
Ottertail Lake and Frazee.
This includes Interstate 94 in Minnesota between mile markers 29 and
69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for central,
north central, northwestern and west central Minnesota.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4637 9508 4637 9516 4611 9515 4611 9585
4626 9643 4684 9629 4680 9490
TIME...MOT...LOC 2144Z 186DEG 74KT 4678 9641 4646 9570
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Perroux/GGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:36 PM CDT, 50 minutes earlier.
Area forecast discussion, May 30, 3:36 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
336 PM CDT Mon May 30 2022
.SHORT TERM...(This evening through Tuesday night)
Issued at 336 PM CDT Mon May 30 2022
Convection strength and heavy rainfall potential are the primary
forecast issues for the period.
Pretty complex synoptic set up as an upper low over Nebraska
ejects northeastward. While the primary warm sector remains to our
south, there has been a bit less cloud cover in our west central
MN counties and some ML CAPE values approaching the 1000 J/kg mark
according to SPC mesoanalysis. Effective bulk shear is not as
strong as originally projected, with around 30 kts in the southern
Red River Valley, but shear should rapidly improve as the upper
low approaches in the next few hours. Hodographs over west central
MN are nicely curved and if we get some storms more firmly rooted
in the boundary layer instead of elevated we will see increased
tornado potential. Tornado watch has been issued for our west
central MN counties and should see a severe threat continue
through early evening as the upper low moves up towards Lake of
the Woods.
While there is not nearly as much instability further north and
west across our central counties, there is at some moderate
instability and Pwat values in the 1.0 to 1.5 range. Morning
convection brought up to 1 to 2 inches of rain already in some
areas, and WoFS has some pretty high probabilities of 2 inches or
more entering our southern counties. Think potential for
additional 1 to 2 inches, isolated 3 or more, is possible for
tonight and into tomorrow as at least some rainfall continues to
wrap around the upper low even as the severe threat ends. Will
continue with the flood watch, and may need to extend it to end a
bit later.
Another issue with the low pressure system is west to
northwesterly winds picking up behind the low center tonight into
Tuesday. There will be some decent cold air advection, and
pressure gradient is tight. Winds will be up into wind advisory
range in some spots across eastern ND tonight into tomorrow.
However, given expected convection and the possibility of a wake
low developing that would be more impactful than gradient wind
advisory winds, will hold off on any NPW headlines for now until
our severe threat has passed.
Tuesday will see some lingering rain, with wind and cold air
advection making for a blustery day. Temps will be well below
seasonal averages for the last day of May, but at least there will
be no threat for severe storms. Could see some clearing skies and
temps dropping near the 40 mark for Tuesday night.
.LONG TERM...(Wednesday through Monday)
Issued at 336 PM CDT Mon May 30 2022
Overview...
Chances for impactful weather will be low across the long term period
until the weekend. Overall, looking at below normal temperatures
generally in the 60s to low 70s across the region. By the weekend,
rain chances do look to increase, but confidence in the details of
any potential system is low at this time.
Discussion...
The upper level pattern will feature a blocking pattern over Canada.
Under this blocking pattern, ensemble guidance is in good agreement
that an upper level trough over central Canada will only gradually
drift eastward throughout the long term period. This will work to
induce west-northwesterly flow aloft over the northern Plains. This
flow pattern and generally high pressure at the surface should yield
quiet weather throughout the remainder of the week. With
northwesterly flow aloft, some weak CAA will overtake the region
with temperatures in the 60s to low 70s. By the weekend, the
blocking looks to break down on the east coast. As this occurs, most
ensemble guidance within cluster analysis indicates that the
aforementioned upper trough over central Canada will drift east-
southeastward. This may introduce increasing rain chances to the
region moving into the weekend, but will depend upon the progression
of the blocking pattern. Regardless, at this time, NBM probabilities
of 24-hour QPF exceeding 0.25" are only in the 10-20% range across
the southern FA.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1251 PM CDT Mon May 30 2022
Rain continues to lift northwestward across northeastern ND, with
a mix of MVFR and VFR cigs across the area. There will be a break
in convection, but more storms will begin to move into the region
late afternoon and into the evening. Plenty of VCTS this evening,
but will keep prevailing TSRA out and just mention in tempo groups
for now as there is still some uncertainty as to how convection
will evolve. Ceilings will drop down to MVFR and then IFR in some
spots, and convection will transition to more showery activity
later in the period. Winds are southeasterly from the Red River
eastward, but will eventually shift north to northwesterly as the
system begins to move east overnight. Winds will gust above 35 kts
at KDVL and KGFK from the northwest late tonight into Tuesday
morning.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Flood Watch until midnight CDT tonight for NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...Flood Watch until midnight CDT tonight for MNZ001>009-013>017-
022>024-027>032-040.
SHORT TERM...JR
LONG TERM...Rick
AVIATION...JRHazardous weather outlook, May 30, 3:33 AM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 333 AM CDT Mon May 30 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-310845- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 333 AM CDT Mon May 30 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms are possible over the far southern Red River Valley into adjacent areas of west central Minnesota during the overnight and early morning hours. 1.50 inch diameter hail and 70 mph wind gusts are the main hazards with these storms. The next chance for severe thunderstorms will be this afternoon and evening, with the potential for damaging winds up to 80 mph, hail over 2 inches in diameter, and tornadoes, possibly significant. Localized flash flooding is also possible. This looks to be a particularly dangerous afternoon and evening for all modes of severe weather. People need to pay close attention to the weather and have a way to receive warnings. Make sure to go through your severe weather action plan, especially for people in the lakes country of Minnesota. Have a shelter where you can go if dangerous weather approaches. Do not wait until it is too late to get your plan in place. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening.
In the hours before
Special weather statement, May 30, 2:38 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
238 PM CDT Mon May 30 2022
MNZ030-031-040-302015-
East Otter Tail MN-Grant MN-West Otter Tail MN-
238 PM CDT Mon May 30 2022
...A strong thunderstorm will impact portions of western Otter Tail
and northwestern Grant Counties through 315 PM CDT...
At 237 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 7 miles southeast of Fergus Falls, moving north at 70 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fergus Falls, Pelican Rapids, Ottertail Lake, Lake Lida, Star Lake,
Big McDonald Lake and Underwood.
This includes Interstate 94 in Minnesota between mile markers 49 and
71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near any lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for west central
Minnesota.
&&
LAT...LON 4602 9596 4603 9626 4666 9608 4656 9553
TIME...MOT...LOC 1937Z 189DEG 62KT 4619 9601
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
PerrouxLocal storm report, May 30, 2:53 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
253 PM CDT MON MAY 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HEAVY RAIN 8.5 NW SANBORN 47.03N 98.35W
05/30/2022 M2.42 INCH BARNES ND PUBLIC
FROM AM STORMS.
&&Special weather statement, May 30, 3:11 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
311 PM CDT Mon May 30 2022
MNZ027-028-030-031-302045-
West Becker MN-East Becker MN-East Otter Tail MN-West Otter Tail MN-
311 PM CDT Mon May 30 2022
...A strong thunderstorm will impact portions of north central Otter
Tail and southeastern Becker Counties through 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big McDonald Lake, or 15 miles south of Detroit Lakes, moving north
at 55 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Frazee around 320 PM CDT.
Detroit Lakes around 325 PM CDT.
Rochert and Height Of Land Lake around 330 PM CDT.
Richwood around 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near any lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Minnesota.
&&
LAT...LON 4648 9569 4653 9590 4699 9585 4685 9535
TIME...MOT...LOC 2010Z 188DEG 49KT 4660 9577
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
PerrouxThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:06 PM CDT | Special Weather Statement | FGF | Marshall | 39 min |
| May 29, 7:48 PM CDT | Special Weather Statement | FGF | Roseau | 42 min |
| May 29, 10:46 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 31 min |
| May 30, 2:35 AM CDT | Flood Watch | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 25 hr |
| May 30, 4:56 AM CDT | Special Weather Statement | FGF | Wadena | 49 min |
| May 30, 10:08 AM CDT | River Flood Warning | FGF | Clay | 7 days |
| May 30, 10:10 AM CDT | River Flood Warning | FGF | Polk | 6 days |
| May 30, 10:46 AM CDT | River Flood Warning | FGF | Wilkin | 10 days |
| May 30, 2:07 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 38 min |
| May 30, 2:38 PM CDT | Special Weather Statement | FGF | Otter Tail | 37 min |
| May 30, 3:11 PM CDT | Special Weather Statement | FGF | Becker | 34 min |
| May 30, 3:50 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 55 min |
| May 30, 4:06 PM CDT | Tornado Warning | FGF | Grant | 24 min |
| May 30, 4:33 PM CDT | Tornado Warning | FGF | Otter Tail | 42 min |
| May 30, 5:00 PM CDT | Tornado Warning | FGF | Becker, Otter Tail | 26 min |
| May 30, 5:07 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 53 min |
| May 30, 5:19 PM CDT | Tornado Warning | FGF | Wadena | 25 min |
| May 30, 5:33 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen | 57 min |
| May 30, 6:01 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Lake of the Woods | 59 min |
| May 30, 6:30 PM CDT | River Flood Warning | FGF | Marshall | 6 days |
| May 30, 6:30 PM CDT | River Flood Warning | FGF | Marshall | 4 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.